Ohio, 2003

Damaging Wind in Ohio, August 26, 2003

August 26, 2003 · NWS PBZ · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Aug 26, 3:59 PM EST, 4 hours 11 minutes earlier.

Area forecast discussion, Aug 26, 3:59 PM EST, 4 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
459 PM EDT TUE AUG 26 2003

EVENING FSCT ISSUANCE WITH LATEST SVR/FFA TIL 10PM EDT FOR ECNTRL OHIO
AS COMPLEX IN NRN INDIANA HEADS SEWD...HOPEFULLY LAST FOR TDY.
MDLS STILL CONFIDENT IN MVG FRONTAL BNDRY PRESENTLY N OF REGION...BY
WED EVE TO S OF M/D LINE...SO WED AFTN, COULD BE ANOTHER ROUND OF
STRONG STORMS.

PIT   70  82  62  80 /  50  50  20  20
HLG   70  83  62  81 /  50  50  20  20
MGW   71  84  64  82 /  50  50  40  20
ZZV   71  84  63  82 /  50  50  30  10
PHD   70  83  62  80 /  50  50  20  20
FKL   68  79  58  79 /  40  40  10  20
DUJ   67  78  57  78 /  40  40  10  20
LBE   70  83  61  80 /  50  50  20  20
BTP   68  79  58  79 /  40  40  10  20
IDI   69  80  59  80 /  40  40  10  20
ODM   68  82  63  79 /  50  50  40  20

.PBZ...
MD...NONE.
OH...FLOOD WATCH UNTIL 1000 PM EDT TUESDAY FOR ZONES OHZ039>041...
OHZ048>050...OHZ057>059...OHZ068>069.

SEVERE THUNDERSTORM WATCH UNTIL 1000 PM EDT TUESDAY FOR ZONES
OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069.

PA...NONE.
WV...NONE.
Hazardous weather outlook, Aug 26, 10:18 AM EST, 9 hours 52 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-261900-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
1118 AM EDT TUE AUG 26 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.

.DAY ONE...TODAY

.THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT.
THUNDERSTORMS ARE POSSIBLE AT ANY TIME. SOME OF THESE STORMS MAY CONTAIN
LARGE HAIL...DAMAGING WINDS...DANGEROUS LIGHTNING AND HEAVY RAIN.

A FLOD WATCH CONTINUES FOR THE NORTHERN HALF OF WESTERN PENNSYLVANIA TIL
1000 PM EDT TONIGHT,

.DAYS TWO THROUGH SEVEN...

.ANOTHER COLD FRONT WILL MOVE THROUGH THE AREA ON FRIDAY WHICH MAY
RESULT IN STRONG THUNDERSTORMS ONCE AGAIN.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED. STAY TUNED TO NOAA WEATHER RADIO
FOR FURTHER DETAILS.

In the hours before

Special weather statement, Aug 26, 6:34 PM EST, 1 hour 36 minutes before
OHZ039-048-057-270100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
734 PM EDT TUE AUG 26 2003

NATIONAL WEATHER SERVICE PITTSBURGH DOPPLER RADAR SHOWED A LINE OF
STRONG THUNDERSTORMS APPROACHING THE REGION FROM CENTRAL OHIO.  THESE
STORMS SHOULD AFFECT COSHOCTON, MUSKINGUM, AND TUSCARAWAS COUNTIES BY
8:00 TO 8:30 PM.

WIND GUSTS TO 45 MPH, ALONG WITH TORRENTIAL RAINFALL, HAIL, AND
FREQUENT LIGHTNING ARE ALL POSSIBLE WITH THESE STORMS.

WHEN THREATENING WEATHER APPROACHES, MOVE INDOORS.  YOUR AUTOMOBILE
OFFERS VERY GOOD LIGHTNING PROTECTION.
Special weather statement, Aug 26, 7:20 PM EST, 50 minutes before
OHZ040-049-058-068-270145-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
820 PM EDT TUE AUG 26 2003

NATIONAL WEATHER SERVICE PITTSBURGH DOPPLER RADAR SHOWED A LINE OF
STRONG THUNDERSTORMS APPROACHING THE REGION FROM CENTRAL OHIO.  THESE
STORMS SHOULD AFFECT CARROLL, HARRISON, GUERNSEY, AND NOBLE COUNTIES
BY 8:45 TO 9:15 PM.

DAMAGING WIND GUSTS TO 70 MPH, ALONG WITH TORRENTIAL RAINFALL, HAIL,
AND FREQUENT LIGHTNING ARE ALL POSSIBLE WITH THESE STORMS.  DAMAGE TO
TREES AND POWER LINES ARE ALSO POSSIBLE, SO BE PREPARED FOR POWER
OUTAGES.

WHEN THREATENING WEATHER APPROACHES, MOVE INDOORS.  YOUR AUTOMOBILE
OFFERS VERY GOOD LIGHTNING PROTECTION.  STAY TUNED FOR UPDATES OR
POSSIBLE WARNINGS.
Local storm report, Aug 26, 7:44 PM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
844 PM EDT TUE AUG 26 2003

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0835 PM    COSHOCTON                 OH   WIND DAMAGE
08/26/03   COSHOCTON                      NUMEROUS TREES DOWNED IN
                                          NE COSHOCTON. REPORTED BY
                                          TRAINED OBSERVER
Special weather statement, Aug 26, 7:54 PM EST, 16 minutes before
OHZ050-059-069-270215-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
854 PM EDT TUE AUG 26 2003

NATIONAL WEATHER SERVICE PITTSBURGH DOPPLER RADAR SHOWED A LINE OF
STRONG THUNDERSTORMS APPROACHING THE REGION FROM THE WEST.  THESE
STORMS SHOULD AFFECT JEFFERSON, BELMONT, AND MONROE COUNTIES BY 9:15
TO 9:45 PM.

DAMAGING WIND GUSTS TO 70 MPH, ALONG WITH TORRENTIAL RAINFALL, HAIL,
AND FREQUENT LIGHTNING ARE ALL POSSIBLE WITH THESE STORMS.  DAMAGE TO
TREES AND POWER LINES ARE ALSO POSSIBLE, SO BE PREPARED FOR POWER
OUTAGES.

WHEN THREATENING WEATHER APPROACHES, MOVE INDOORS. STAY TUNED FOR
UPDATES OR POSSIBLE WARNINGS.
Local storm report, Aug 26, 8:07 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
907 PM EDT TUE AUG 26 2003

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0850 PM    FRESNO                    OH   WIND DAMAGE
08/26/03   COSHOCTON                      NUMEROUS TREES DOWN.
                                          REPORTED BY PUBLIC

0850 PM    CAMBRIDGE                 OH   WIND DAMAGE
08/26/03   GUERNSEY                       LARGE TREES DOWN. REPORTED
                                          BY PUBLIC.
Local storm report, Aug 26, 8:10 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
910 PM EDT TUE AUG 26 2003

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0850 PM    FRESNO                    OH   WIND DAMAGE
08/26/03   COSHOCTON                      NUMEROUS TREES DOWN.
                                          REPORTED BY PUBLIC

0850 PM    CAMBRIDGE                 OH   WIND DAMAGE
08/26/03   GUERNSEY                       LARGE TREES DOWN. REPORTED
                                          BY PUBLIC.

0845 PM    NEW COMERSTOWN            OH   WIND DAMAGE
08/26/03   TUSCAWARAS                     NUMEROUS TREES AND POWER
                                          LINES DOWN. NO POWER IN
                                          TOWN. REPORTED BY SKYWARN
                                          SPOTTERS.

The radar

The Pittsburgh radar (KPBZ), 113 km away, was scanning. The volume nearest the first event began at 01:10 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Noble

When
August 26, 8:10 PM EST
Where
Noble County, Batesville
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
EMERGENCY MANAGER
Coordinates
39.917, -81.283

Trees and power lines blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2003Every state in 2003This day in weather historyWarnings in Ohio, August 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5369004.